Alert archive / Wyoming / Flash Flood Warnings in 2007
Flash Flood Warning 22, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood warning at Aug 31, 2007, 3:59 PM MDT for Laramie County, Wyoming. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 31, 2007, 3:59 PM MDT (21:59 UTC)
- Expired
- Aug 31, 2007, 6:00 PM MDT
- In force
- 2 hr
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 20 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.0 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -402 J/kg
- Mixed-layer LCL
- 2378 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KCYS 312200 FFWCYS WYC021-010000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 359 PM MDT FRI AUG 31 2007 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING... * UNTIL 600 PM MDT * AT 353 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OF UP TO 3 INCHES SINCE 300 PM MDT FROM THUNDERSTORMS OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITAKER ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE WARNED AREA BY 600 PM MDT. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4133 10504 4130 10484 4146 10484 4146 10502 $$ EISE
4 follow-up statements
000 WGUS75 KCYS 312232 FFSCYS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 430 PM MDT FRI AUG 31 2007 WYC021-010000- LARAMIE WY- 430 PM MDT FRI AUG 31 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR CENTRAL LARAMIE COUNTY... LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITAKER AT 430 PM MDT...THUNDERSTORMS HAVE ENDED...BUT FLASH FLOODING WILL CONTINUE THROUGH 600 PM MDT AS CREEKS WILL TAKE TIME TO DRAIN THE RAINFALL OF 3 INCHES SINCE 300 PM MDT. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 4133 10504 4130 10484 4146 10484 4146 10502 $$ EISE
000 WGUS75 KCYS 312310 FFSCYS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 506 PM MDT FRI AUG 31 2007 WYC021-010000- LARAMIE WY- 506 PM MDT FRI AUG 31 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR CENTRAL LARAMIE COUNTY... LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITAKER. AT 500 PM MDT...EXCESSIVE RUNOFF FROM 3 TO 4 INCHES OF RAIN THIS AFTERNOON...WILL KEEP FLOODING GOING ON ALONG THE BANKS OF CREEKS AND STREAMS...AS WELL AS COUNTRY ROADS. THE WATER LEVELS SHOULD RECEDE BETWEEN 530 AND 600 PM MDT. LAT...LON 4133 10504 4130 10484 4146 10484 4146 10502 $$ EISE
000 WGUS75 KCYS 312336 FFSCYS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 531 PM MDT FRI AUG 31 2007 WYC021-010000- LARAMIE WY- 531 PM MDT FRI AUG 31 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR CENTRAL LARAMIE COUNTY... LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITAKER. THOUGH THE RAIN ENDED AT 430 PM MDT...CREEKS AND STREAMS MAY STILL BE FLOODING RANCHES OR BACK COUNTRY ROADS. RAINFALL OF UP TO 5 INCHES WAS ESTIMATED TO HAVE FALLEN FROM 300 PM UNTIL 430 PM MDT. DO NOT DRIVE THROUGH FLOODED ROADS OR TRAVEL ACROSS FLOODED PASTURES OR CREEKS...WHETHER ON FOOT OR HORSEBACK. LAT...LON 4133 10504 4130 10484 4146 10484 4146 10502 $$ EISE
000 WGUS75 KCYS 312356 FFSCYS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 554 PM MDT FRI AUG 31 2007 WYC021-010004- LARAMIE WY- 554 PM MDT FRI AUG 31 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELED FOR CENTRAL LARAMIE COUNTY... CREEKS AND STREAMS SHOULD NO LONGER BE IN FLOOD...THOUGH WATER MAY BE COVERING SOME BACK COUNTRY ROADS AND PASTURE. THOUGH NO REPORTS OF FLOODING HAVE BEEN RECEIVED...FLOODING IN THE RURAL AREAS OF CENTRAL LARAMIE COUNTY WOULD BE EXPECTED AFTER RAINFALL OF UP TO 5 INCHES FROM 300 PM TO 430 PM CDT THIS AFTERNOON. LAT...LON 4133 10504 4130 10484 4146 10484 4146 10502 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 1:30 PM MDT, 2 hours 29 minutes earlier.
Area forecast discussion, Aug 31, 1:30 PM MDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 130 PM MDT FRI AUG 31 2007 .SHORT TERM...TONIGHT THRU SUN...MAIN ENERGY WITH WEAK UPPER TROF OVER WRN WY IS LIFTG NEWD ACROSS NRN WY INTO MT. TAIL END OF TROF WEAKENING AS UPPER RIDGE CONTS TO GRADUALLY BUILD ACROSS THE REGION. MOISTURE BAND HAS SPREAD OVER INTO SE WY...WITH BACK EDGE OVER UT/CO BORDER. WDLY SCT TSTMS EXPECTED ACROSS MAINLY THE WY PART OF THE AREA THRU EARLY THIS EVENING. CURRENT TSTMS WEAK PULSE TYPE WITH GUSTY WINDS THE MAIN THREAT. LITTLE BETTER LOW LEVEL MSTR OVER PARTS OF SE WY...BUT DONT EXPECT TSTMS TO GET MUCH STRONGER AS THEY MOVE INTO THIS AIRMASS. MOISTURE BAND LOOKS LIKE IT WILL GRADUALLY PIVOT EWD...BECOMING MORE SW-NE ORIENTED BY LATE TNGT OVER THE CNTRL/SRN PARTS OF AREA. BAND TO CONTINUE TO SHIFT SEWD ABOUT OUT OF AREA BY PEAK HEATING PERIOD ON SAT. HAVE REMOVED MOST MENTIONABLE POPS FOR SAT AFTN/EVENING AS WELL AS SUN AFTN/EVENING AS DRIER AIR NOW OVER NV WILL BE SPREADING INTO AND LINGERING OVER THE AREA FOR THE WEEKEND. TEMPS TO REMAIN ABOVE AVERAGE WITH HIGHS BOTH DAYS OF 85-100 IN LOWER ELEVATIONS. .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY VERY WARM TEMPERATURES AND LITTLE IN THE WAY OF PRECIPITATION WILL BE OVER THE CWA MONDAY AND PROBABLY TUESDAY. THE 700 MB TEMPERATURES WILL BE BETWEEN 14 AND 17 CELSIUS OVER THE CWA DURING THAT TIME AND EXPECTED HIGHS WILL APPROACH RECORD HIGHS FOR THOSE DATES. THE MID AND UPPER LEVEL MOISTURE PLUME WILL BE CUT OFF AS WELL WITH THE UPPER LEVEL HIGH WILL BE OVER THE DESERT SOUTHWEST AND THE RIDGE AXIS EXTENDING NORTHEAST AND ACROSS THE CWA. THE GUSTY DAYTIME WINDS WILL BE ADDED TO THE VERY WARM AND DRY MIX ON TUESDAY AS THE SOUTHWEST WINDS ALOFT START TO INCREASE. THOSE EXPECTED CONDITIONS MAY MAKE FOR A POTENTIAL CRITICAL FIRE WEATHER PERIOD TUESDAY AFTERNOON OVER THE WYOMING PART OF THE CWA. FOR THIS PART OF THE FORECAST MOST OF THE ATTENTION CONTINUES TO BE WITH THE SHORTWAVE TROUGH FOR THE MID PART OF NEXT WEEK. THE FEATURE WAS OUT AT 150W AT MIDDAY AND WAS PROGRESSIVE YET DIGGING PER WATER VAPOR SATELLITE IMAGERY. MEDIUM RANGE MODELS CONTINUE TO DIFFER WITH RUN TO RUN DIFFERENCES AS WELL. THE 12Z GFS IS NOW SLOWER AND DEEPER THAN THE PREVIOUSLY PREFERRED 06Z GFS AND 00Z ECMWF. IN FACT THE 12Z GFS CLOSES OFF AN UPPER LOW OVER THE CWA LATE WEDNESDAY NIGHT AND PERSISTS THROUGH THURSDAY. THE ASSOCIATED PACIFIC COLD FRONT MOVES ACROSS THE CWA LATE TUESDAY NIGHT AND WEDNESDAY MORNING WITH THE 12Z SLIGHTLY SLOWER THAN ITS PREVIOUS RUN. THE MORE PROGRESSIVE MOVEMENT IS STILL FAVORED AT THIS TIME BY NCEP AND WILL LEAN TOWARD THE 00Z ECMWF AND THE 06Z GFS. HOWEVER...DUE TO THE FORECAST UNCERTAINTY FOR WEDNESDAY AND THURSDAY AT THIS TIME WILL BUMP POPS UP AND TEMPERATURES DOWN FOR THOSE DAYS. THE HIGHS FOR WEDNESDAY WILL BE TRICKY DUE TO THE POSSIBLE SLOWER FRONTAL PASSAGE. THE ATMOSPHERE DRIES AND SLOWLY WARMS FOR NEXT FRIDAY AS NORTHWEST FLOW ALOFT SPREADS OVER THE CENTRAL ROCKIES BEHIND THE DEPARTING STORM SYSTEM. TEMPERATURES ON FRIDAY LOOK TO BE SEASONAL. && .AVIATION...VFR CONDITIONS THRU SAT. WDLY SCT TSTMS INTO THIS EVNG WITH GUSTY AND ERRATIC WINDS AROUND STORMS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && WEILAND
Hazardous weather outlook, Aug 31, 9:40 AM MDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 940 AM MDT FRI AUG 31 2007 WYZ059>070-011100- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 940 AM MDT FRI AUG 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SOME SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER MUCH OF SOUTHEAST WYOMING THIS AFTERNOON INTO EARLY THIS EVENING. A FEW STORMS WILL PRODUCE WIND GUSTS OF 40 TO 50 MPH ALONG WITH BRIEF HEAVY RAIN...BUT SHOULD NOT BE SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY SATURDAY THROUGH WEDNESDAY. HOWEVER...NONE OF THIS ACTIVITY IS EXPECTED TO BE SEVERE. A MORE SIGNIFICANT WEATHER SYSTEM WILL BRING UNSETTLED WEATHER AND COOLER TEMPERATURES FOR THE LATTER HALF OF THE NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-011100- BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-SIOUX-DAWES- 940 AM MDT FRI AUG 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL DRIFT INTO MAINLY THE FAR WESTERN AND NORTHERN PARTS OF THE PANHANDLE LATE THIS AFTERNOON INTO EARLY THIS EVENING. ONE OR TWO STORMS COULD PRODUCE WIND GUSTS OR 40 TO 50 MPH AND BRIEF HEAVY RAIN...BUT SHOULD NOT BE SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY SATURDAY THROUGH WEDNESDAY. HOWEVER...NONE OF THIS ACTIVITY IS EXPECTED TO BE SEVERE. A MORE SIGNIFICANT WEATHER SYSTEM WILL BRING UNSETTLED WEATHER AND COOLER TEMPERATURES FOR THE LATTER HALF OF THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 3:31 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 29 min |
Nearby
Flash Flood Warnings in Wyoming, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.